Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have an itching sensation and sore vagina after intercourse. What to do?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4048 Questions
Question
hi doctor
i have an itching sensation after every intercourse..also my vagina gets sore for 24 hours. It gets get and size also increases after itching.Kindly suggest what to do??
Posted Thu, 17 Oct 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. S Patra 41 minutes later
Brief Answer:
Follow the guideline.

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us. I am trying to solve your problem.

From given history, I can assume that itching following intercourse and past 24 hrs soreness may be due to vaginal yeast infection. Other associated causes are condoms with chemical lubricant gel, allergic reaction to soap/ perfume or other bath products, inserting foreign objects, poor genital hygiene etc.

TREATMENT: With above condition, I treat my patient by following regimens:

1) Painkiller medication with antacid (like ranitidine etc).
2) Vaginal suppository with anti-fungal medication like fluconazole at bed time.
3) Local hot compression & maintain genital hygiene properly before and after sex. Keep the area dry.

Kindly, consult with your doctor for one clinical examination and take complete prescription with proper direction of use.

In addition, some preventive measures can be helpful in your case:

1) Take anti oxidant (Vitamin-E, C, selenium, zinc etc) supplements with diet.

2) Do not touch/ wipe out genital area too much. Also avoid inserting objects.

3) Wear only clean & cotton underwear. Don't wear any tight fitting cloths or pants to avoid repeated friction/ irritation. Remove underwear at bedtime.

4) Don't use chemical cosmetics or detergent powder/ soap or perfume around genital area. Also avoid chemical subs or lubricant gel during sex.

5) Avoid sexual relationship till the problem is resolved and practice protected sex in future.

Hope, above said information is very much helpful to you. Kindly, close the discussion in case of not having other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Have an itching sensation and sore vagina after intercourse. What to do? 8 minutes later
i use lactacyd to wash my genital area, also taking medicines prescribed by my doctor. but what is the cause of happening this again n again. We always use condom and i use panty liners also. it gives me a burning sensation whenever we are having sex. also it hurts me while having dog pose.
i request you not to put my name n my questions in public. plz
 
 
Answered by Dr. S Patra 22 minutes later
Brief Answer:
Take above treatment and follow preventive steps.

Detailed Answer:
Hello,

Thanks for follow up query.

First of all, you should stop all chemical subs including feminine hygiene product or bath products (around genital region) which you have used till now. Sanitary napkin is preferred until the problem is resolved. Take only water based lubricant like KY gel or vagisil cream and use latex condom during sex.

Second thing, you must follow the above said preventive measures to avoid recurrent itching and soreness of vagina during or after sex.

Lastly, you go for the above treatment regimen to get effective result. One vaginal swab test may be helpful to elicit causative agent.

Hope, I have guided you properly. Kindly, close the discussion.

All the best. Good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Have an itching sensation and sore vagina after intercourse. What to do? 3 minutes later
ok doctor thanx a lot...
 
 
Answered by Dr. S Patra 1 minute later
Brief Answer:
Most welcome.

Detailed Answer:
You are most welcome in the Healthcare Magic Platform.

Regards,
Dr Soumen

For future query, you can directly approach me through
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor